MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8556H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported a needle portion had foreign matter (microscopic particles) found on suture.Customer has advised the product is not in its original sales boxes.Found prior to use in cook devices and not in a surgical procedure.No patient involvement.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4), date sent to the fda: 12/8/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002.Pending evaluation of returned device.H6 component code: c22 - photo analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: it was reported that 155 individual sutures (approx.5 boxes) are involved.Could you please confirm how many of these devices had microscopic particles? how many products from each lot number contained microscopic particles? for each lot number, how many units were found to contain microscopic particles? did the event occur during one or multiple patient procedures? could you please confirm the lot numbers involved? did the event occur during one or multiple patient procedures? please provide the source or name of person providing answers to follow-up questions: cook medical uses the sutures to manufacture cardiac grafts.No patients were involved in this issue.The two codes involved where isolated as soon as the contaminated was seen.Not all the samples isolated have been examined.However, those that have been have shown the contaminated under the microscope.Pictures attached again.The lot number with the contaminated is tebbhc.When the suture is applied to the graft it is done under a microscope, so the contaminants were first seen by the operations team then tested by the quality manager.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.H3 photo summary: the product was returned to eth for evaluation.Visual analysis determined that ten unopened overwrap packets were received for analysis.Product code 8556h.During the visual inspection of the returned sample, the overwrap packets were examined under magnification and no issues related to foreign matter could be observed.Three photos were provided; all show what appears to be blue particles.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the devices were returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/7/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to eth for evaluation.Visual analysis determined that ten unopened overwrap packets were received for analysis.Product code 8556h.During the visual inspection of the returned sample, the overwrap packets were examined under magnification and no issues related to foreign matter could be observed.Three photos were provided; all show what appears to be blue particles.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the devices were returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/26/2026.Corrected information: b1, h1 - additional information was received that this event no longer meets malfunction reporting criteria.This medwatch report is no longer reportable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 36IN 5-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23746406
Report Number2210968-2025-13736
Device Sequence Number5854793
Product Code GAW
UDI-Device Identifier10884521019119
UDI-Public(01)10884521019119(17)280430(10)TEBBHC
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8556H
Device Lot NumberTEBBHC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/12/2025
01/26/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/07/2026
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown